Korean J Dermatol.  2015 May;53(4):319-323.

Adalimumab-induced Lupus Erythematosus Profundus in a Rheumatoid Arthritis Patient

Affiliations
  • 1Department of Dermatology, School of Medicine, Keimyung University, Deagu, Korea. franzes@dsmc.or.kr

Abstract

The clinical manifestations and immunohistologic findings of drug-induced lupus erythematosus (DILE) are similar to those of idiopathic lupus. However, DILE is different from idiopathic lupus because it is induced after continuous drug exposure and resolves after discontinuation of the causative drug. DILE can be divided into systemic lupus erythematosus, subacute cutaneous lupus erythematosus, and chronic cutaneous lupus erythematosus (CCLE). Lupus erythematosus profundus is a subtype of CCLE, and drug-induced CCLE is very rarely reported in the literature. Herein, we report a rare case of adalimumab-induced lupus erythematosus profundus developed in a rheumatoid arthritis patient. The patient is a 43-year-old Korean woman who had multiple tender nodules and plaques on her face, trunk, and both extremities after using adalimumab for rheumatoid arthritis. She was diagnosed with adalimumab-induced lupus erythematosus profundus, and her condition improved after discontinuation of adalimumab.

Keyword

Lupus erythematosus profundus; Adalimumab; Drug-induced lupus erythematosus

MeSH Terms

Adult
Arthritis, Rheumatoid*
Extremities
Female
Humans
Lupus Erythematosus, Cutaneous
Lupus Erythematosus, Systemic
Panniculitis, Lupus Erythematosus*
Adalimumab
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr